Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



DJKM algebras I: Their universal central extension

Authors: Ben Cox and Vyacheslav Futorny
Journal: Proc. Amer. Math. Soc. 139 (2011), 3451-3460
MSC (2010): Primary 17B65, 17B67; Secondary 81R10
Published electronically: March 9, 2011
MathSciNet review: 2813377
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to explicitly describe in terms of generators and relations the universal central extension of the infinite dimensional Lie algebra, $ \mathfrak{g}\otimes \mathbb{C}[t,t^{-1},u\vert u^2=(t^2-b^2)(t^2-c^2)]$, appearing in the work of Date, Jimbo, Kashiwara and Miwa in their study of integrable systems arising from the Landau-Lifshitz differential equation.

References [Enhancements On Off] (What's this?)

  • [ATY91] Hidetoshi Awata, Akihiro Tsuchiya, and Yasuhiko Yamada.
    Integral formulas for the WZNW correlation functions.
    Nuclear Phys. B, 365(3):680-696, 1991. MR 1136712 (93h:81105)
  • [BCF09] André Bueno, Ben Cox, and Vyacheslav Futorny.
    Free field realizations of the elliptic affine Lie algebra $ \mathfrak{sl}(2,{\bf R})\oplus(\Omega_R/d{\rm R})$.
    J. Geom. Phys., 59(9):1258-1270, 2009. MR 2541818 (2010k:17035)
  • [Bre94] Murray Bremner.
    Universal central extensions of elliptic affine Lie algebras.
    J. Math. Phys., 35(12):6685-6692, 1994. MR 1303073 (95i:17024)
  • [Bre95] Murray Bremner.
    Four-point affine Lie algebras.
    Proc. Amer. Math. Soc., 123(7):1981-1989, 1995. MR 1249871 (95i:17025)
  • [Cox08] Ben Cox.
    Realizations of the four-point affine Lie algebra $ \mathfrak{sl}(2,R)\oplus(\Omega_R/dR)$.
    Pacific J. Math., 234(2):261-289, 2008. MR 2373448 (2008k:17030)
  • [DJKM83] Etsurō Date, Michio Jimbo, Masaki Kashiwara, and Tetsuji Miwa. Landau-Lifshitz equation: solitons, quasiperiodic solutions and infinite-dimensional Lie algebras. J. Phys. A, 16(2):221-236, 1983. MR 701334 (84h:58070)
  • [DJKM85] Etsurō Date, Michio Jimbo, Masaki Kashiwara, and Tetsuji Miwa.
    On Landau-Lifshitz equation and infinite-dimensional groups.
    In Infinite-dimensional groups with applications (Berkeley, Calif., 1984), volume 4 of Math. Sci. Res. Inst. Publ., pages 71-81. Springer, New York, 1985. MR 823315
  • [EFK98] Pavel I. Etingof, Igor B. Frenkel, and Alexander A. Kirillov, Jr.
    Lectures on representation theory and Knizhnik-Zamolodchikov equations, volume 58 of Mathematical Surveys and Monographs,
    American Mathematical Society, Providence, RI, 1998. MR 1629472 (2001b:32028)
  • [FF92] Boris Feigin and Edward Frenkel.
    Affine Kac-Moody algebras at the critical level and Gel$ '$fand-Dikiĭalgebras.
    In Infinite analysis, Part A, B (Kyoto, 1991), volume 16 of Adv. Ser. Math. Phys., pages 197-215. World Sci. Publ., River Edge, NJ, 1992. MR 1187549 (93j:17049)
  • [FFR94] Boris Feigin, Edward Frenkel, and Nikolai Reshetikhin.
    Gaudin model, Bethe ansatz and critical level.
    Comm. Math. Phys., 166(1):27-62, 1994. MR 1309540 (96e:82012)
  • [Fre05] Edward Frenkel.
    Wakimoto modules, opers and the center at the critical level.
    Adv. Math., 195(2):297-404, 2005. MR 2146349 (2006d:17018)
  • [Kas84] Christian Kassel.
    Kähler differentials and coverings of complex simple Lie algebras extended over a commutative algebra.
    In Proceedings of the Luminy conference on algebraic $ K$-theory (Luminy, 1983), J. Pure Appl. Algebra, 34:265-275, 1984. MR 772062 (86h:17013)
  • [KN87a] Igor Moiseevich Krichever and S. P. Novikov.
    Algebras of Virasoro type, Riemann surfaces and strings in Minkowski space.
    Funktsional. Anal. i Prilozhen., 21(4):47-61, 96, 1987. MR 925072 (89f:17020)
  • [KN87b] Igor Moiseevich Krichever and S. P. Novikov.
    Algebras of Virasoro type, Riemann surfaces and the structures of soliton theory.
    Funktsional. Anal. i Prilozhen., 21(2):46-63, 1987. MR 902293 (88i:17016)
  • [KN89] Igor Moiseevich Krichever and S. P. Novikov.
    Algebras of Virasoro type, the energy-momentum tensor, and operator expansions on Riemann surfaces.
    Funktsional. Anal. i Prilozhen., 23(1):24-40, 1989. MR 998426 (90k:17049)
  • [Kur91] Gen Kuroki.
    Fock space representations of affine Lie algebras and integral representations in the Wess-Zumino-Witten models.
    Comm. Math. Phys., 142(3):511-542, 1991. MR 1138049 (92k:17043)
  • [Sch03a] Martin Schlichenmaier.
    Higher genus affine algebras of Krichever-Novikov type.
    Mosc. Math. J., 3(4):1395-1427, 2003. MR 2058804 (2005f:17025)
  • [Sch03b] Martin Schlichenmaier.
    Local cocycles and central extensions for multipoint algebras of Krichever-Novikov type.
    J. Reine Angew. Math., 559:53-94, 2003. MR 1989644 (2004c:17056)
  • [She03] O. K. Sheĭnman.
    Second-order Casimirs for the affine Krichever-Novikov algebras $ \widehat{\mathfrak{g}\mathfrak{l}}_{g,2}$ and $ \widehat{\mathfrak{s}\mathfrak{l}}_{g,2}$.
    In Fundamental mathematics today (Russian), pages 372-404. Nezavis. Mosk. Univ., Moscow, 2003. MR 2072650 (2005i:17029)
  • [She05] O. K. Sheĭnman.
    Highest-weight representations of Krichever-Novikov algebras and integrable systems.
    Uspekhi Mat. Nauk, 60(2(362)):177-178, 2005. MR 2152962 (2006b:17041)
  • [SS98] M. Schlichenmaier and O. K. Scheinman.
    The Sugawara construction and Casimir operators for Krichever-Novikov algebras.
    J. Math. Sci. (New York), 92(2):3807-3834, 1998.
    Complex analysis and representation theory, 1. MR 1666274 (2000g:17036)
  • [SS99] M. Shlikhenmaĭer and O. K. Sheĭnman.
    The Wess-Zumino-Witten-Novikov theory, Knizhnik-Zamolodchikov equations, and Krichever-Novikov algebras.
    Uspekhi Mat. Nauk, 54(1(325)):213-250, 1999.
  • [SV90] V. V. Schechtman and A. N. Varchenko.
    Hypergeometric solutions of Knizhnik-Zamolodchikov equations.
    Lett. Math. Phys., 20(4):279-283, 1990. MR 1077959 (92g:33027)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 17B65, 17B67, 81R10

Retrieve articles in all journals with MSC (2010): 17B65, 17B67, 81R10

Additional Information

Ben Cox
Affiliation: Department of Mathematics, College of Charleston, 66 George Street, Charleston, South Carolina 29424

Vyacheslav Futorny
Affiliation: Department of Mathematics, University of São Paulo, São Paulo, Brazil

Keywords: Krichever-Novikov algebras, Landau-Lifshitz differential equation, Date-Jimbo-Miwa-Kashiwara algebras, universal central extension, ultraspherical polynomials, elliptic integrals
Received by editor(s): September 5, 2010
Published electronically: March 9, 2011
Additional Notes: The first author is grateful to the Fapesp (processo 2009/17533-6) and the University of São Paulo for their support and hospitality during his visit to São Paulo. The first author was also partially supported by a research and development grant from the College of Charleston.
The second author was partially supported by Fapesp (processo 2005/60337-2) and CNPq (processo 301743/2007-0).
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society